Hepatitis C Community
Rash Everywhere
About This Community:

This forum is for questions about medical issues and research aspects of Hepatitis C such as, questions about being newly diagnosed, questions about current treatments, information and participation in discussions about research studies and clinical trials related to Hepatitis. If you would like to communicate with other people who have been touched by Hepatitis, please visit our new Hepatitis Social/Living with Hepatitis forum

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Rash Everywhere

Larest symptom...breaking out in rash on chest, legs, arms, itchy at times.....anyone taking antihistamines for this and what kind?  Thanks All
Related Discussions
14 Comments Post a Comment
Blank
179856_tn?1333550962
This is an autoimmune eczema type rash that comes from the ribavirin most likely and called riba rash in here.  The best thing I could find for it was Gold Bond Triple Threat Anti Itch Medicated lotion (green bottle red top).  You have to use it several times a day - not just once. And when the rash abates don't stop losing the lotion or it will come right back.

As long as you use some thick lotion that won't just wear off in a few minutes I'm sure it would fine. I tried all of them and found that one worked best for me.

Since it wasn't really an allergy the antihistamines didn't really due too much to help but the lotion sure did.

Blank
Avatar_f_tn
Lotion helps.  Antihistamines will just make you drowsy!  Try the Gold Bond - it works.
Blank
304573_tn?1345580938
thanks NY
Blank
304573_tn?1345580938
again thanks
Blank
717272_tn?1277594380
Try the antihistamines though they may not help.  The anti-drowzy ones like allegra are prescription.  I had great luck with running a humdifier near my bedroom and doing everything possible to rehydrate skin (lotion, mosture body wash).  Reduced the rash to just specific spots which I treated first with extra lotion but finally had very good luck with 1% hydrocortisone gel, fixing all but a couple of the biggest rash spots (and made them smaller and less itchy.

Riba rash is better than hair loss, at least you can improve it some, even if you can't completely stop it.  With the hair loss, you get what you get.
Blank
Avatar_f_tn
I have good luck with a combination of Zyrtek and Zantac.  Evidently the combination of the over the counter stomach med Zantac with an antihistimine like Zyrtek is quite a successful combination for allergic reactions, etc.  

My doc suggested this combination for me once Benadryl stopped helping.  I'm doing good with the Zyrtek/Zantac.
Blank
304573_tn?1345580938
Thanks...!!! going through baby oil like water sheesh lol
Blank
Avatar_f_tn
Try the lotions people recommended see if that helps.  The antihistamines did not help my itching at all and the lotions only gave temporary relief.  The only thing that did stop the itching was Atarax and its prescription only.  It may make you a little drowsy so take at night.  It works.
Blank
Avatar_f_tn
my trial nurse suggests claritin. generic
Blank
Avatar_f_tn
i too had to go on anthrax, my rash was out of control and the itching was driving me totally physco, i have it pretty much under control, and have to avoid sun and as everyone says lotion, lotion, lotion
Blank
338734_tn?1377163768
Benadryl helped with the itching somewhat in my case, but the drowsiness was a factor even though I took it at night.

The only thing that really helped my itching was topical cortisone (1%).  BEWARE: I sometimes wonder if that contributed to my relapse, being an immune supressant of a sort, so it may not be a good idea even in the weak strength. I am just saying it helped with the itching.

Brent

Jonney4141: Anthrax? Really? And I was thinking cortisone might be bad advice. I hope you did not receive it via mail. JK :-)  
Blank
233616_tn?1312790796
try rubbing a ouple teaspoons of olive oil all over after a shower...it spreads easy after a
shower. don't slip and wear jammies to bed so sheets won't get oiled.

works better than mineral oil...what absorbs is healthy for you, mineral oil is not healthy, but it's molecule is too big to absorb so no matter. But no absorption means it won't help your skin stay as supple as a veggie oil would.


If you have to take an antihistamine for a while it's OK..I was told benydryl was fairly safe. Try to distract yourself ..sometimes that works.
It also helped me to go naked...wa ha ha ha...not a pretty sight...
also it helped to stick with all natural fabric...all synthetics made matters worse..
even some cotton hurt. I ended up on an all silk charmuse sheet for 2 weeks, unable to even stand cotton (got it on Ebay for a song)..but finally the dang body settled back down.
hope you do too.

mb
cortisone is a steroid, bad for the liver, last resort only.

lotions have many chemicals...the ones that absorb must then all be processed by the liver...another reason I choose olive oil. I did try natural lanolin too, it's sheep fat, natural but messy, smelly, and some are allergic to it...can't be used around eyes either...so light olive oil (not the green virgin smelly stuff) worked best for me.
You could use another light smelling oil like safflower or sunflower.
The Riba draws fat and moisture out of the skin...so drink water and help your skin regain the lipid loss.
The rash usually goes away after your body gets used to the Riba, for most folks.

Blank
Avatar_f_tn
I had a hard time with rash and itching too.
My Dermatoogyest gave me triamcinolone cream for the rash on my body.
Desodine cream for the rash on my face.
Fexofenadine  a pill for the itching.
All helped....she is treating quite a few hep c...My Hep Doc was ok with all of this.
Check with your Hep Doc and see if he  uses a dermatologest.
Good Luck
Hopeful51
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Hepatitis C Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Hepatitis Answerers
Avatar_f_tn
Blank
susan400
FL
1815939_tn?1377995399
Blank
pooh55811
683231_tn?1408489117
Blank
flyinlynn
Auburn, WA
Avatar_m_tn
Blank
can-do-man
IN
Avatar_f_tn
Blank
Livelife777
163305_tn?1333672171
Blank
orphanedhawk
Rural Mural, CA